MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REDAPT SLVLS MONO STEM 240MM SZ 19 SO; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW, INC. REDAPT SLVLS MONO STEM 240MM SZ 19 SO; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 71354708
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, in a thr surgery, upon insertion of one (1) redapt slvls mono stem 240mm sz 19 so, the threaded portion sheared off in the lateral insertion hole on the stem.The stem was explanted to leave a foreign body in the patient.The procedure was resumed, after a non-significant delay, with a s+n back-up device.Patient was not injured as consequence of this problem.
 
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation; therefore, a device analysis could not be performed.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.According with inspection drawing, the visual inspection includes the verification of part configuration per print.Also, per material specification, the quality and manufacture of the alloy forgings shall be controlled.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include size selected, surgical technique and/or excessive forces.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
REDAPT SLVLS MONO STEM 240MM SZ 19 SO
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17986257
Report Number1020279-2023-02030
Device Sequence Number20654972
Product Code LZO
UDI-Device Identifier00885556579336
UDI-Public00885556579336
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K151902
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71354708
Device Lot Number21JTM0031
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/28/2023
Supplement Date Received by Manufacturer11/15/2023
Initial Report FDA Received Date10/23/2023
Supplement Report FDA Received Date11/16/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71365705/ANTHOLOGY INSERTER POSTER HARD.
Patient SexUnknown